Words by J Smith
Photo by Chris Jepson © www.chrisjepson.com


Go to a chill-out, they said. It would be fun, they said. But no, not for me. I ended up with HIV. 

It all started with going out with friends on a Friday night. We had fun, drank a bit. Danced our butts off and kissed a bloke or three. The next thing I knew my friends and I were in a taxi going to a chillout. I had never been to one before and didn’t really know what to expect.

When we got to the flat we were greeted by a lad called Dave. We were told that if we wanted a bump to ask him and he’d get his dealer to pop over. 

At first I politely refused but after all my friends were taking it, I thought why not? What’s the worst thing that could happen. 

I ended up taking my first shot of G and the feelings were intense. I was fucking horny as hell within a matter of minutes. I sat beside two guys, one of whom pulled down my pants and started to suck me off. I started snogging the other guy. It was really intense, horny fun. I had never experienced anything like this. 

My next memory was me bent over on the ground with my arse in the air asking for everyone to cum dump fuck me. 

My reaction to my first ever shot of G was not agreeing with me and making me erratic. I could see what I was doing but I couldn’t stop. Here I was crawling on the ground asking for random lads to stick it in me. At one point I was being double fucked by a married couple. 

I couldn’t really tell you how many cocks I had inside me that night, but the next day I felt it. My arse was sore, my mouth was sore. I felt like shit. It was the worst comedown I have ever experienced. I called one of my friends to ask what happened. He said he thought I had taken a little too much G but it looked like I was in control so they didn’t stop me. I was told that at one point I had seven men around me and was screaming at them to cum inside me. I was acting like I was in a porn movie. 

I told my friend that I wasn’t really in control and didn’t actually want that to happen. The G lowered my inhibitions so much that even though I was thinking one thing my body was doing another. The connection between my brain and arse was broken. 

My friend and I kinda laughed it off out of embarrassment and it was quickly forgotten. That’s until a couple of weeks later when I got sick, really sick. I had bad flu-like symptoms, a rash on my leg that kept on moving. I knew straight away that something was wrong and I needed to get myself checked out.

So off I went to 56 Dean Street and yep, my fears were realised. I was told I had HIV. My first reaction was, OK thank you for telling me this. I kinda had nobody to blame but myself. I mean I took the G without knowing what the hell it was or what it does. I put my trust in my friends to guide me. I fucked up and I can’t really play a victim.

It’s been nearly eight months since that happened. I’ve recently started HIV medication and I’m on my way to becoming undetectable. I feel like once I become undetectable I can really put this all behind me and move on. 

The one thing I have taken away from my experience was that my lack of knowledge around what I was taking has cost me dearly. If I knew what G was, what it does to you and how to take it properly then maybe I would have behaved differently and maybe there would have been a different ending. 

At the moment I feel sad. Not because I have HIV but because my ignorance caused this. So do yourself a favour. If you’re someone who may be irrational like me then get clued up on what you’re taking before you take it. 


One-in-seven users overdose on G...

According to the Global Drugs Survey between one-in-five and one-in-seven G users overdose on the drug.

What does that mean?

Some men who overdose on G pass out and end up in a mini-coma.  However many who ‘overdose’ lose control of their bodies and start acting erratically. 

Do people die from G?

There have been some cases of people passing out on G and not recovering from it. There are cases where people have heart attacks from the strain G puts on their hearts.

What if I have overdosed?

Call an ambulance. You will not get in trouble for taking G. The paramedics will only worry about your health and safety. 

What If I have put myself at risk?

If you think you have put yourself at risk of HIV then PEP is available from your GUM clinic. PEP is a month-long course of medication and if taken, within 72 hours (the sooner the better) of possible HIV transmission, PEP can prevent you becoming HIV-positive.  

For more info about PEP visit www.gmfa.org.uk/pep


The G Guide: How to measure your G carefully

Dosage

One dose = 1 to 1.5mls.

Just an extra 0.5mls over and you can overdose.

Get the right equipment for dosing

- Glass eye droppers/pipettes: you can buy these online. Some hold 1.5mls exactly.

- Soy sauce fishes: these come with sushi boxes. One dose = half a fish.

WARNING: some soy sauce fish bottles that come in sushi boxes can be larger. Make sure you have the right size. If you’re unsure, it’s best to use a syringe to measure.

- Syringes: empty syringes can be used to measure accurately.

WARNING: Take the needles out.

Mix it properly 

Make sure that you mix the G properly with your drink, otherwise you can burn your mouth or your throat.

Use a soft drink or fruit juice, as it doesn’t taste great.

Don’t mix it with alcohol as this makes you much more likely to overdose and pass out.

If you’re using G in a club, try not to dose it in your mouth without mixing with a drink properly, as you can easily burn your mouth or throat that way.

Time your doses

Leave plenty of time between each dose – at least two hours.

Taking more before that could lead to an overdose.

Make a note of when you’ve taken it. It’s easy to lose track of time when using G so take a screen shot on your phone at the time you used G, so you remember when you took it, or set your alarm.

If you don’t measure and time your doses properly you could end up unconscious or dead.

G is addictive

Avoid becoming physically dependent – stick to less than 15mls a day and don’t use for more than two days in a row.

Anxious, sweaty or shaky? 

When the G wears off and you find you’re starting to feel anxious, sweaty or shaky don’t have any more, as it’s sign you’re becoming physically dependent. Take a break from G for a while – at least a few weeks if you can.

If you’re dependent it’s dangerous to suddenly stop. If soon after stopping taking G you experience extreme anxiety, insomnia and tremors and/or become delirious you may be dependent and should seek professional help to medically manage getting off G.

Test the strength of the batch

Each batch of G can be different – if you’re getting it from a new source, use a smaller dose at first to test it. If it’s stronger than you’re used to, you’re more likely to overdose.

Be careful if you’re mixing with other chems

Don’t mix it with alcohol as this makes you much more likely to overdose and pass out.

Avoid mixing with Viagra and poppers as they can slow your heart down too much.

Avoid mixing with meph and crystal as they speed up the heart and can be dangerous, as G slows down the heart.


For more info about G and what it does, visit www.gmfa.org.uk/ghb-and-gbl.


This article was taken from FS #147: CHEMSEX EXPOSED


INTERACTIVE: